Alert archive / Nevada / Freeze Warnings in 2021
Freeze Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Sep 29, 2021, 1:50 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Sep 30, 2021, 3:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2021, 1:50 AM PDT (08:50 UTC)
- In effect from
- Sep 30, 2021, 3:00 AM PDT
- Expired
- Sep 30, 2021, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WWUS75 KVEF 290850 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 150 AM PDT Wed Sep 29 2021 NVZ014-292200- /O.NEW.KVEF.FZ.W.0001.210930T1000Z-210930T1500Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 150 AM PDT Wed Sep 29 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... * WHAT...First sub-freezing temperatures of the season expected across parts of Esmeralda and central Nye County tonight. Highest probability of reaching freezing will be within the Fish Lake Valley of western Esmeralda County where low temperatures will range from 28 to 32 degrees. * WHERE...Esmeralda and Central Nye County. * WHEN...From 3 AM to 8 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
616 WWUS75 KVEF 292101 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 201 PM PDT Wed Sep 29 2021 NVZ014-301000- /O.CON.KVEF.FZ.W.0001.210930T1000Z-210930T1500Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 201 PM PDT Wed Sep 29 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... * WHAT...First sub-freezing temperatures of the season expected across parts of Esmeralda and central Nye County early Thursday morning. Highest probability of reaching freezing will be within the Fish Lake Valley of western Esmeralda County where low temperatures will range from 28 to 32 degrees. * WHERE...Esmeralda and Central Nye County. * WHEN...From 3 AM to 8 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
706 WWUS75 KVEF 300926 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 226 AM PDT Thu Sep 30 2021 NVZ014-301500- /O.CON.KVEF.FZ.W.0001.210930T1000Z-210930T1500Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 226 AM PDT Thu Sep 30 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...First sub-freezing temperatures of the season expected across parts of Esmeralda and central Nye counties early Thursday morning. Highest probability of reaching freezing will be within the Fish Lake Valley of western Esmeralda County where low temperatures will range from 28 to 32 degrees. * WHERE...Esmeralda and Central Nye County. * WHEN...From 3 AM to 8 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
702 WWUS75 KVEF 301449 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 749 AM PDT Thu Sep 30 2021 NVZ014-301600- /O.EXP.KVEF.FZ.W.0001.000000T0000Z-210930T1500Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 749 AM PDT Thu Sep 30 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... Temperatures will climb above freezing in the valleys of Esmeralda County after 8 AM and the freeze warning will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Sep 29, 1:29 AM PDT, 21 minutes earlier.
Area forecast discussion, Sep 29, 1:29 AM PDT, 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 129 AM PDT Wed Sep 29 2021 .SYNOPSIS...Temperatures will be below normal today and Thursday following the passage of a cold front. There remains a slight chance for showers or thunderstorms across parts of northwest Arizona today. A change in the wind direction should help improve air quality. Warmer temperatures will occur through early next week. && .SHORT TERM...Through Thursday night. Water vapor shows shortwave clearing southern Nevada early this morning. Thunderstorms ahead of this feature have exited northern Mohave County while radar shows a few lingering light rain showers over Lincoln County. Cool air aloft and additional energy digging down backside of trough through southern California should be enough to support a slight chance of showers or thunderstorms across far eastern Mohave County later today. The cold front is currently moving through Las Vegas and forecast to continue south through the remainder of the Mojave Desert today. High temperatures will be some 5-10 degrees below normal today and Thursday. Am issuing a Freeze Warning for the first of the season in Esmeralda and central Nye Counties tonight. NBM shows >80% chance of freezing temperatures within the Fish Lake Valley of Esmeralda County. This is about on schedule as Dyer typically hits their first freeze in late September. Counting on the wind shift to clear out smoke and haze from the area. .LONG TERM...Friday through Tuesday. High pressure ridge will begin to build back across the west Friday and through the weekend. This will result in a gradual warming trend along with dry conditions, with afternoon highs creeping back to near or slightly above seasonal normals by Sunday. Thereafter, forecast confidence decreases as weak low pressure somewhere off the SoCal coast may begin to lift towards the Southwestern US sometime in the early or middle part of next week. Not expecting major impacts with this low, though it may spawn some light shower activity across Northwest Arizona or the Great Basin depending on its final trajectory. Temperatures are likely to remain near or slightly above average through early next week. && .AVIATION...For McCarran...Gusty northwest winds are expected to continue through the morning and much of the afternoon with speeds between 15 and 20 kts, though, isolated gusts between 25 and 30 kts are possible. The prevailing wind direction will be northwest, but there will be directional variability between 330 and 040 through the afternoon hours as northeast gusts set up east of the Las Vegas Valley. Gusts will fall off after sunset, but breezy northerly winds will persist overnight and into Thursday. FEW-SCT high clouds expected this morning as a cold front passes through the region. For the rest of southern Nevada, northwest Arizona and southeast California...North-northwest winds will continue to enhance across southern Nevada through the early-morning hours as a cold front passes through the region. Gusts between 15 and 20 kts expected, though isolated gusts to 30 kts are possible. Gusts will fall off after sunset before returning Thursday morning. FEW-SCT high clouds expected through the morning and early-afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Outer AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.